Louisiana, 2003

Damaging Wind in Louisiana, May 6, 2003

May 6, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 1:44 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, May 6, 1:44 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 AM CDT TUE MAY 6 2003

MOIST UNSTABLE AND UNCAPPED AIR MASS TO BE OVER THE AREA TODAY
AS ANOTHER SHORT WAVE MOVES ACROSS THE REGION...JET STRUCTURE
A LITTLE MORE FAVORABLE TODAY THAN ON MON...WITH AREA BETWEEN
THE RRQ AND LFQ OF JETS. STEEP LAPSE RATES AND SHEAR OF 50 KNOTS
LEAD TO ANY STORM THAT BECOMES SEVERE...PRODUCING LARGE HAIL. DRY
LINE HAS MOVED BACK WEST OF DFW THIS MORNING...BUT SHOULD EXTEND
FROM NORTHWEST AR TO NEAR DAL BY 07/00Z...THEN THINGS START TO SHIFT
NORTH ON WED...BUT BOTH AVN AND ETA...SHOW AIR MASS TO BE UNCAPPED
SO WILL KEEP A SLIGHT CHANCE FOR WED. STRONG SHORT WAVE ON THURSDAY
WILL BE NORTH OF AREA EXCEPT FOR THE NORTHWEST SECTIONS. UPPER
FLOW ALSO WEAKENS SOME ON WED...BUT MID LEVEL FLOW STILL 40 KNOTS
AND SHEAR IS STILL 40 KNOTS.

IV

PRELIMS...

SHV 88/76/90/76 4321
MLU 89/75/90/75 3421
TXK 88/75/90/76 3421
TYR 87/75/91/75 3321
LFK 88/76/91/76 3221

.SHV...NONE.
Hazardous weather outlook, May 5, 11:00 AM CST, 17 hours 38 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIRMASS TO PRODUCE SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. VERY STRONG WINDS ALOFT COMBINED WITH SUFFICIENT LOW LEVEL
WIND SHEAR WILL RESULT IN SOME OF THE THUNDERSTORMS LIKELY BECOMING
TORNADIC. ISOLATED TORNADOES THAT FORM LATER THIS AFTERNOON COULD
BE SIGNIFICANT IN STRENGTH AND LONG LIVED AS MID AND UPPER LEVEL
ATMOSPHERIC WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TONIGHT.
THIS TORNADO AND HAIL THREAT WILL CONTINUE INTO THE EVENING AND
EARLY OVERNIGHT HOURS BEFORE DIMINISHING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS DURING THE
DAY TUESDAY...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR
AS A WARM AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 10:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
May 6, 4:38 AM CST
Where
Lincoln County, 2 mi NW of Downsville
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.633, -92.433

Trees down across Highway 151.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354253.